Jump to content

Search the Community

Showing results for tags 'eating disorder'.



More search options

  • Search By Tags

    Type tags separated by commas.
  • Search By Author

Content Type


Forums

  • Support
    • Read This First
    • Introductions and updates
    • Tapering
    • Symptoms and self-care
    • Finding meaning
    • Relationships and social life
  • Members only
  • Current events
    • Success stories: Recovery from withdrawal
    • Events, controversies, actions
    • In the media
    • From journals and scientific sources

Find results in...

Find results that contain...


Date Created

  • Start

    End


Last Updated

  • Start

    End


Filter by number of...

Found 2 results

  1. This is difficult to write about. But it's important for people to know. So many women are struggling with bulimia and I wonder how many cases are triggered by SSRIs. In 1994 I was put on Prozac and within weeks began obsessing about sugar. Thoughts so intrusive that I had to drop out of school; developed serious bulimia, spent enormous amounts of money on food; similar to heroin addiction. I felt so ashamed, responsible, no one made the connection that it might be the meds. Doctors upped my meds, was hospitalized many times, in therapy for an "emerging eating disorder". After 17 years of trying everything and 100s of thousands of dollars to heal (CBT, DBT, inpatient + outpatient therapy), three months after stopping SSRIs for 1st time in 17 years (symptoms worsened for first 3 months) my food obsession miraculously stopped. Went from being unable to think about anything but food, or participating in a real social life, always hiding my habit, to eating three meals a day plus snacks, with absolutely NO desire to binge or purge. Please pass my story along to anyone who is struggling. It has been a real awakening. I would like to write publicly about it, since this was so miraculous, so clearly connected. One day I'm an addict who tries everything to stop, but can't. Three months off SSRIs, the bulimia is gone with no effort on my part. No therapy, no attitude or life change. Just gone. Because I haven't seen anyone write about this, please let me know if you know how I might get this story out to people anonymously. Thank you for reading.
  2. I am an almost 30 year old wife and mom of 2 beautiful kiddos. I stumbled across this website while trying to figure out if the current issues I have been having were from tapering off of Zoloft in November 2017. I started SSRI's (Paxil) at 11 years when diagnosed with OCD tendencies. (recurring thoughts, perfection/control issues). Switched to Celexa after weight gain issues after starting Paxil. Had issues with body image and eating (over eating and restriction). I started restricting heavily and binging and purging at 20 years old and was switched to Prozac. I also was on adderall for ADHD in my early 20's for a brief period. (I was mostly concerned about not being able to concentrate, brain fog, and irritability). I was diagnosed as anorexic with bulimic tendencies at inpatient care for eating disorder at 24 (2012). Had a couple of relapses after inpatient, but then became pregnant in 2013 and haven't relapsed since. I switched to Zoloft (100 mg) during early pregnancy (2013). In Summer of 2017 I realized that my medication didn't seem to be helping me at all anymore. I suffered from insomnia, irritability, fatigue, and brain fog. I decided to taper from the 100mg of Zoloft I was on. I dropped to 75 mg for a month, then 50 mg for a month, 25 mg for a month, and have been medication free as of November 2017!!! I had no withdrawal symptoms, but still had irritability, insomnia, fatigue, and brain fog. In February 2018 I started getting super itchy at night. I would get hives and I couldn't fall asleep. It was maddening!!! I switched laundry detergents, made sure I used fragrance free soap. I took all the normal precautions for skin issues and nothing helped. I tried relaxing through the issues and it has helped the itching, but I have developed Dermatographia (skin writing). I will get hive like marks where clothes rubs or any extra stimulation has occured on my skin (for example: if I carry a bag, I get tons of hive like marks where the bag was resting in the exact shape of the bag handles) Skin issues seem to occur more in the evening hours, but still can happen during the day, usually more mild. I do sometimes get a burning/tingly sensation in areas (usually hands or feet), but that goes away rather quickly. In April 2018, I started a new job and have had less issues with insomnia. Just a random night here and there where it is difficult to sleep, but I work a 12 hour rotation on first shift and have 2 young children, so that could very well play into that πŸ˜‰ I also started having recurring stomach issues. Lots of gas/bloating. Sometimes it is super painful. I get so bloated at times I look like I'm in early pregnancy! It is usually more painful during the evening hours. I have diarrhea/loose stools every day. I do follow a balanced Vegan diet (dairy and egg introlerances) and I am very active, but it has never seemed to be an issue before. The fatigue just has me constantly feeling like I want to take a nap and thinking of picking up my 30 pound toddler or walking up a flight of stairs just exhausts me. It's hard to even push my kids on the swings. My last period was March 5th and I have never been this late (NOT pregnant.... husband has a vasectomy and I took 5 tests πŸ˜†) I am unsure of whether this is a result of being off of SSRI's or if it is a different health issue. It is driving me crazy trying to figure it out!!! I just want to enjoy my time with my family and function properly. I have a doctor appointment in June for a pap and to talk about my symptoms, but wanted to see if anyone else has went through something similar (and I honestly think the doctor may tell me I'm crazy-- lol). πŸ’œa7xbabydoll 2000 - Paxil A few months later - Celexa 2010 - Prozac 2012 - Brief period of Adderall 2013 - Zoloft (100 mg) 8/2017 - 75 mg, 9/2017 - 50 mg, 10/2017 - 25 mg November 2017 - MED FREE!!!
×
×
  • Create New...